# SDR FDEA201104241599

- Difficulty date: April 24, 2011
- Submitted: April 25, 2011
- Operation: Air carrier
- Aircraft: N584FE
- Make and model: Doug MD-11F
- Aircraft serial: 48436
- Aircraft time: 64,614 hours, 13,453 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Condition: Dirty
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: J, A

## Discrepancy

ON DEPARTURE, SMELLED AN ODOR FROM AN UNKNOWN ORIGIN. THERE WAS A HAZE IN COCKPIT AND A STRONG  ODOR. AFTER LANDING, ODOR SEEMED TO BE PRIMARILY IN  COCKPIT, NOT GALLEY AREA.  AFTER ACFT RELEASED BY NTSB FOR T/S, RAN ALL 3 PACKS  USING APU.  ASCP IN MANUAL, TRIM AIR OFF, ECON OFF & ALL ZONE TEMPS FULL HOT. AFTER 10 MIN, WAS ABLE TO  DUPLICATE PDIS FOR A SHORT TIME. HAZE FROM ACFT VENTS IN COCKPIT & MAIN DECK.  AS PRECAUTION, CHECKED  WIRING & EQUIPMENT RACKS IN COCKPIT & FWD E & E  COMPARTMENT, NO DEFECTS NOTED. PREFORMED AC PACKS/ODOR &  DIST DUCTS CLEAN OUT PROCEDURE. DURING COALESCER  BAG R & R NOTED NR 3 PACK DIRTIER THAN NR 1 OR NR 2. NO OTHER DEFECTS NOTED. RAN ALL 3 ENGS & APU ALL 3  PACKS ON. NO HAZE OR ODOR NOTED.  ALL PACK OPS  NORMAL. REF MM 21-53-00-7.  ACFT OK FOR SERV.  FINAL CLOSED.
